Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Does Zoloft and Ativan lead to fetal damages?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2006
Answered : 1511 Questions
I just realized despite efforts not to conceive that I am pregnant, My doctor cant see me for another week, the issue is I take 100mg of zoloft and .5mg of ativan for severe anxiety. i have been taking the .5mg ativan once or twice a week when the anxiety breaks through and the zoloft daily. I am very worried I may have damaged my baby. My last period was dec 20th and several home tests all were positive.
Posted Mon, 24 Feb 2014 in Pregnancy
Answered by Dr. Albana Sejdini 1 hour later
Brief Answer: Advised stop using drugs til doc's consultation... Detailed Answer: Hi, As the home tests you did were resulted all positive,this means that your pregnancy is confirmed. Both of the drugs you are using including Zoloft and Ativan are associated with fetal damages. I strongly advise to stop using the drugs until you see your doctor who will further evaluate your health status. I understand it might be difficult for you, but it is for the sake of your baby. You should start taking folic acid as your baby is under development stage to prevent malformation. Hope it was of help! Dr.Albana
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor